Alert archive / New Mexico / Flash Flood Warnings in 2016
Flash Flood Warning 30, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 22, 2016, 4:29 PM MDT for Grant County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2016, 4:29 PM MDT (22:29 UTC)
- Expired
- Sep 22, 2016, 6:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 162 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2137 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412
WGUS54 KEPZ 222229
FFWEPZ
NMC017-230030-
/O.NEW.KEPZ.FF.W.0030.160922T2229Z-160923T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
429 PM MDT THU SEP 22 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN GRANT COUNTY IN SOUTHWESTERN NEW MEXICO...
* UNTIL 630 PM MDT
* AT 427 PM MDT...THUNDERSTORMS WHICH PRODUCED TORRENTIAL RAINFALL
OVER SANTA CLARA AND BAYARD HAVE PRODUCE MINOR FLOODING IN THE
AREA. ADDITIONAL THUNDERSTORMS WITH LIGHTER RAINFALL RATES ARE
ALSO MOVING INTO THE AREA FROM THE SOUTHWEST. FLOODING IS LIKELY
TO AFFECT CAMERON CREEK INCLUDING LOW WATER CROSSINGS ON RACETRACK
ROAD IN SANTA CLARA, AND RIDGE ROAD MUCH FURTHER DOWNSTREAM. IT
MAY TAKE OVER AN HOUR FOR THE RUNOFF TO REACH THE RIDGE ROAD
CROSSING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HURLEY...
SANTA CLARA...
HANOVER...
FIERRO...
BAYARD...
FORT BAYARD...
COBRE...
AND NORTH HURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3262 10819 3270 10820 3280 10818 3287 10807
3279 10806 3274 10809 3266 10808 3255 10811
3253 10814
$$
HARDIMAN2 follow-up statements
013
WGUS74 KEPZ 222303
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
503 PM MDT THU SEP 22 2016
NMC017-230030-
/O.CON.KEPZ.FF.W.0030.000000T0000Z-160923T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
503 PM MDT THU SEP 22 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR
EASTERN GRANT COUNTY...
AT 501 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS HAVE MOVED
OUT OF THE AREA. HOWEVER, RUNOFF WILL CONTINUE TO CAUSE FLOODING
IN AREA CREEKS AND ARROYOS, INCLUDING CAMERON CREEK AND YELLOW DOG
GULCH. LOW WATER CROSSINGS MAY BECOME TOO DANGEROUS TO CROSS. THIS
INCLUDES THE LOW WATER CROSSING ON RIDGE ROAD AT CAMERON CREEK,
WEST OF HURLEY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SANTA CLARA...
HANOVER...
FIERRO...
BAYARD...
FORT BAYARD...
COBRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS...AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
&&
LAT...LON 3262 10819 3270 10820 3280 10818 3287 10807
3279 10806 3274 10809 3266 10808 3255 10811
3253 10814
$$
HARDIMAN104
WGUS74 KEPZ 230021
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
621 PM MDT THU SEP 22 2016
NMC017-230031-
/O.EXP.KEPZ.FF.W.0030.000000T0000Z-160923T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
621 PM MDT THU SEP 22 2016
...THE FLASH FLOOD WARNING FOR EASTERN GRANT COUNTY WILL EXPIRE AT
630 PM MDT...
THE HEAVY RAIN HAS ENDED. FLOOD WATERS HAVE RECEDED. FLOODING IS
NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES AND BE AWARE OF DEBRIS LEFT OVER IN LOW
WATER CROSSINGS.
LAT...LON 3262 10819 3270 10820 3280 10818 3287 10807
3279 10806 3274 10809 3266 10808 3255 10811
3253 10814
$$
HARDIMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 2:03 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 22, 2:03 PM MDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 203 PM MDT THU SEP 22 2016 .SYNOPSIS... A weak surface trough will move across southern New Mexico and west Texas this afternoon and tonight bringing a few showers and thunderstorms to the Borderland. Westerly winds will produce seasonably warm mostly dry weather Friday and Saturday. However an upper level low pressure system will result in areas of rainfall early next week with cool well below normal temperatures. && .DISCUSSION... Southerly low level flow continues to push moist air into southern New Mexico and west Texas with afternoon dewpoints above 50 F and precipitable water around an inch...especially along the Rio Grande vicinity where values are near 1.4 inches. the moisture combined with above normal temperatures are making air mass somewhat unstable with early afternoon mucapes around 800 to 1500 J/kg with greatest instability again over central portions of the cwa. Deep upper low was meanwhile moving into Nevada deep with trailing trough axis extending into western Arizona. Further east a surface trough associated with a dissipating cold front was entering western New Mexico. Expect the surface trough will move further east across the cwa this afternoon and this evening with shallow lift along the boundary initiating a few showers and thunderstorms. Moisture and cape values suggest several storms may produce heavier rainfalls...hail and gusty winds. Winds become westerly behind the surface trough and ahead of the upper trough on Friday with advection of drier air lower surface dewpoints below 40 most precipitable water fall below an inch most areas. Thus expect dry weather with slightly lower temperatures Friday and Saturday except for far eastern locations where deeper moisture may allow for isolated storms. After Saturday models continue to show major disagreements and inconsistencies with ensembles displaying a broad spread of solutions. Thus much uncertainty exists concerning later periods. The determinative 12z GFS continues to move deep upper trough slowly east southeastward across the cwa Saturday and Sunday with an associated push of Canadian air producing cooler below normal temperatures and mostly dry weather Sunday and beyond. In contrast ecmwf develops a deep closed low over southwestern New Mexico Sunday sand moves system very slowly westward into Arizona. Resultant circulation will bring moist air aloft over low level cool air dome causing widespread rainfalls Sunday through at least Tuesday. At this time will go with superblend/ensemble means which forecast cool below normal temperatures with chances for rain Sunday through Tuesday. In either case milder drier air should move back into the region by Wednesday. && .AVIATION...Valid 23/00Z-24/00Z... Genly VFR through period, with P6SM SCT060-080 SCT150 SCT/BKN250. Developing after 18Z...Isold 3- 5SM TSRA BKN100CB, with best chances from about Cont Divide east to the Rio Grande Valley and up to the Sacramento Mtns. Wind gusts of 25-35 kts possible with these storms until around 03Z. Winds becoming SW 12 to 22 kts aft 17z with an approaching dry Pacific Cold Front. && .FIRE WEATHER... Some isolated showers and thunderstorms across the zones today into the early evening. Moisture and surface convergence will occupy the central zones today where thunderstorm chances will be best. Chances of thunderstorms move to the fire zones east of the Rio Grande Valley on Friday and Saturday. Somewhat breezy and drier conditions expected Friday as a Pacific Cold front moves in from the west. Temperatures will remain above normal today and Friday but then begin cooling below normal as as a back door cold front the north northeast moves in on Sunday into Monday with much cooler temps and an increasing chance for rain showers. && .PRELIMINARY POINT TEMPS/POPS... El Paso 68 90 64 85 / 20 0 0 0 Sierra Blanca 61 89 62 84 / 0 10 20 10 Las Cruces 62 88 56 84 / 20 0 0 0 Alamogordo 65 89 57 84 / 20 0 0 0 Cloudcroft 48 67 43 62 / 20 10 0 0 Truth or Consequences 61 85 53 81 / 20 0 0 0 Silver City 55 75 47 73 / 20 10 0 0 Deming 59 87 53 83 / 20 0 0 0 Lordsburg 58 85 52 82 / 0 0 0 0 West El Paso Metro 67 90 63 85 / 20 0 0 0 Dell City 61 90 61 86 / 0 10 10 0 Fort Hancock 65 92 65 87 / 0 0 10 0 Loma Linda 64 84 61 79 / 20 0 0 0 Fabens 65 91 63 86 / 20 0 0 0 Santa Teresa 65 89 61 84 / 20 0 0 0 White Sands HQ 65 88 58 83 / 20 0 0 0 Jornada Range 61 88 53 84 / 20 0 0 0 Hatch 62 87 55 83 / 20 0 0 0 Columbus 63 89 57 84 / 20 0 0 0 Orogrande 65 89 61 84 / 20 0 0 0 Mayhill 52 75 47 70 / 20 10 0 0 Mescalero 54 76 47 70 / 20 10 0 0 Timberon 51 74 47 69 / 20 10 0 0 Winston 50 75 42 72 / 20 0 0 0 Hillsboro 57 81 49 78 / 20 0 0 0 Spaceport 61 85 53 81 / 20 0 0 0 Lake Roberts 51 73 43 72 / 20 10 0 0 Hurley 55 79 48 75 / 20 0 0 0 Cliff 50 80 45 78 / 20 10 0 0 Mule Creek 47 76 42 76 / 20 20 0 0 Faywood 57 81 49 78 / 20 0 0 0 Animas 59 87 52 84 / 0 0 0 0 Hachita 56 87 52 83 / 0 0 0 0 Antelope Wells 56 85 53 82 / 0 0 0 0 Cloverdale 56 79 53 77 / 0 0 0 0 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && 05 Rogash/20 Novlan
Hazardous weather outlook, Sep 22, 11:50 AM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1150 AM MDT THU SEP 22 2016 NMZ401>417-TXZ418>424-231830- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1150 AM MDT THU SEP 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...WITH A FEW STORMS CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOSTLY DRY WEATHER EXCEPT FOR A FEW SHOWERS AND THUNDERSTORMS POSSIBLE OVER EASTERN PORTIONS OF HUDSPETH AN OTERO COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
Nearby
Flash Flood Warnings in New Mexico, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.